Birth Control Pills and Tinnitus

Discussion in 'Dr. Stephen Nagler (Archived Answers)' started by Maddy, May 10, 2014.

  1. Dr. Nagler is not accepting new questions.
    Dismiss Notice
tinnitus forum
    1. Maddy

      Maddy Member

      Tinnitus Since:
      Hi Dr Nagler,

      Thank you so much for giving up some of your time to help us T sufferers!

      I have a quick question for you, do you know anything about the link between tinnitus and birth control pills?

      The cause of my T remains unclear, I think that noise exposure or loud noise is not the cause but my doctor has suggested that ETD may be a possible cause.

      However after having read a few things online, it seems birth control pills may result in tinnitus. I have been on birth control pills on and off for around 3 years now to help treat severe acne. However my T is very recent and seemed to start around 2 months ago following a cold. I am wondering whether taking birth control pills for such a long time may have caused my T? If it wasn't for the fact that the birth control pills are the only thing that keep my skin clear then I would stop taking them immediately.

      If you are able to shed any light on the link between the two then it would be greatly appreciated!

      Many thanks
    2. Dr. Nagler

      Dr. Nagler Member

      Atlanta, Georgia USA
      Tinnitus Since:
      I have never seen any truly compelling data linking birth control pills and tinnitus - but even if there were an established link, the fact that you were on birth control pills for over two years prior to the onset of your tinnitus would strongly argue against such a role in your case.

      Dr. Stephen Nagler
      • Like Like x 1

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.